“A group of US Food and Drug Administration scientists held a forum to discuss how to better evaluate side effects of sexual dysfunction associated with antidepressant drugs during clinical trials, and published their report in the Journal of Clinical Psychiatry.
“Sexual dysfunction is an important side effect of serotonergic antidepressants,” they wrote. “However, sexual dysfunction is often underestimated in clinical trials submitted in support of drug approval. This is because such assessments are based mainly on unsolicited reporting.”
The authors reported on the FDA’s current efforts to develop methodologies for more accurately capturing the scope and severity of sexual dysfunction side effects occurring in trials of new antidepressants.”
‘Trouble is, when people DO report sexual dysfunction after being given psychiatric drugs, they are often ignored. In my case, after being given an antipsychotic, the credibility of what I said was gone. I didn’t even know whether there were others suffering like I have been until I found a support group on Yahoo in 2009.
To put it bluntly, I haven’t been horny in almost 32 years. I discontinued haldol when I was 35. I’m 67 now. (I have never taken SSRIs.)
My biggest concern is for the CHILDREN being given psychiatric drugs. Will they be able to experience normal puberty? I think we will have a growing number of people who are asexual. We will also have more people put on welfare because they’ve been harmed and disabled by the drugs and can no longer work.
(I have adult friends who have taken SSRIs and have reported sexual dysfunction, NOT ONLY ED, but LOSS OF LIBIDO and GENITAL NUMBNESS, PERSISTING YEARS AFTER TAKING AND THEN DISCONTINUING THEM. They are some of the people I’ve come to know through a Yahoo support group with 3,721 members.)
For some young people, this may be a permanent condition.
For some, it may be a reason they are committing suicide.
~ Linda Kay